Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 16, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 16, 2016, 8:28 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2016, 8:28 PM EDT (00:28 UTC)
- Expired
- Mar 17, 2016, 8:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
145 WHUS73 KIWX 170028 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 828 PM EDT WED MAR 16 2016 LMZ043-046-170830- /O.EXP.KIWX.GL.W.0008.000000T0000Z-160317T0000Z/ /O.NEW.KIWX.SC.Y.0016.160317T0028Z-160317T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 828 PM EDT WED MAR 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THURSDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THURSDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS OVERNIGHT. WEST 15 TO 25 KNOTS ON WEDNESDAY. * WAVES: 4 TO 7 FEET SUBSIDING TO 2 TO 5 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
105 WHUS73 KIWX 170301 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1101 PM EDT WED MAR 16 2016 LMZ043-046-171115- /O.CON.KIWX.SC.Y.0016.000000T0000Z-160317T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1101 PM EDT WED MAR 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THURSDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS. WEST 15 TO 25 KNOTS ON WEDNESDAY. * WAVES: 3 TO 6 FEET SUBSIDING TO 2 TO 5 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
455 WHUS73 KIWX 170752 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 352 AM EDT THU MAR 17 2016 LMZ043-046-171600- /O.EXT.KIWX.SC.Y.0016.000000T0000Z-160317T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 352 AM EDT THU MAR 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS: WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
061 WHUS73 KIWX 171415 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1015 AM EDT THU MAR 17 2016 LMZ043-046-172200- /O.CON.KIWX.SC.Y.0016.000000T0000Z-160317T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1015 AM EDT THU MAR 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS: WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
295 WHUS73 KIWX 172017 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 417 PM EDT THU MAR 17 2016 LMZ043-046-180000- /O.EXT.KIWX.SC.Y.0016.000000T0000Z-160318T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 417 PM EDT THU MAR 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS: WEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
789 WHUS73 KIWX 180022 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 822 PM EDT THU MAR 17 2016 LMZ043-046-180130- /O.EXP.KIWX.SC.Y.0016.000000T0000Z-160318T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 822 PM EDT THU MAR 17 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 8:15 PM EDT, 13 minutes earlier.
Area forecast discussion, Mar 16, 8:15 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 815 PM EDT WED MAR 16 2016 .SYNOPSIS... ISSUED AT 812 PM EDT WED MAR 16 2016 WINDS WILL CONTINUE TO DIMINISH INTO THE OVERNIGHT HOURS. LOWS THURSDAY MORNING WILL BE AROUND 40. TEMPERATURES WILL CLIMBS INTO THE 50S FOR AFTERNOON HIGHS ON THURSDAY WITH JUST A CHANCE OF SHOWERS...MAINLY IN THE AFTERNOON. IT WILL TURN COOLER FOR THIS WEEKEND WITH HIGHS ONLY IN THE LOWER TO MIDDLE 40S AND LOWS IN THE 20S. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 301 PM EDT WED MAR 16 2016 STRONG WINDS REMAIN FRONT AND CENTER FOR THE NEXT COUPLE OF HOURS AS MIXING OF 40 KNOT UNIDIRECTIONAL FLOW OCCURRING ACROSS THE FORECAST AREA...ESPECIALLY WESTERN LOCATIONS THAT HAVE SEEN MORE IN THE WAY OF CLEARING. NUMBER OF 45 MPH OR HIGHER GUSTS HAS INCREASED OVER THE LAST HOUR AS PEAK MIXING NOW UNDERWAY. GUSTINESS OF WINDS AND OVERALL HIGHER SUSTAINED WINDS WILL DIMINISH THIS EVENING...WITH CURRENT TIMING OF 00Z THURS TO END THE ADVISORY LOOKING GOOD. NEXT FOCUS WILL BE FAST MOVING DISTURBANCE OUT OF NORTHERN MISSOURI THAT WILL MOVE ACROSS MAINLY THE NORTHERN CWA THIS EVENING. A FEW OF THE HI RES MODELS SUGGEST SOME WIDELY SCATTERED SHOWERS DEVELOPING IN RESPONSE TO THIS FEATURE AND ASSOCIATED STEEPENING LAPSE RATES (8 TO 9 C/KM THROUGH 500 MB). HAVE LEFT MENTION OF PRECIP OUT OF PACKAGE FOR NOW AND DEFER TO EVE SHIFT TO MONITOR TRENDS. IF SOMETHING OCCURS...WOULDN'T BE MORE THAN A HUNDREDTH OR 2. UPPER LOW WILL PERSIST ACROSS NORTHERN GREAT LAKES TONIGHT AND EVENTUALLY MOVE EAST OF THE REGION AND WEAKEN. ONE MORE VORT LOBE WILL MOVE THROUGH DURING THE AFTERNOON HOURS THURSDAY TO SPARK ISOLATED TO SCATTERED SHOWERS AS LIMITED MOISTURE AND STEEP LOW/MID LEVEL LAPSE RATES ONCE AGAIN (NOT QUITE AS DEEP THROUGH THE COLUMN BUT STILL THROUGH AT LEAST 600 MB). THE HEAVIER SHOWERS COULD PRODUCE SOME POCKETS OF GRAUPEL/SMALL HAIL AS HAIL GROWTH REGION AND BEST LIFT DO BECOME CO-LOCATED FOR A PERIOD. && .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 301 PM EDT WED MAR 16 2016 A RELATIVELY QUIET WEATHER PATTERN SHAPING UP FOR MUCH OF THE EXTENDED FORECAST PERIOD WITH SEASONABLY COOL TEMPS THROUGH THE WEEKEND FOLLOWED BY WARMING TREND NEXT WEEK. UPPER LEVEL TROF WILL DOMINATE THE PATTERN OVER THE REGION THROUGH THE WEEKEND. A COUPLE OF DISTURBANCES WILL ROTATE THROUGH THE AREA BRINGING ONLY SMALL CHANCE POPS. DECENT UPPER LEVEL RIDGING SANDWICHED IN BETWEEN THESE WILL INDUCE IMPRESSIVE HEIGHT RISES IN THE WAKE OF TROF AXIS ROTATING THRU WITH 100M RISES OVER THE AREA BY FRIDAY AFTERNOON WHICH WILL FURTHER HINDER PRECIP CHANCES. TIMING AND PLACEMENT VARY WITH SECOND DISTURBANCE WITH MODELS HAVING IT BRIEFLY DEEPEN AND CLOSE OFF IN MID/UPPER MS VALLEY ON SATURDAY BEFORE WEAKENING AND SHIFTING EASTWARD THROUGH OUR AREA SAT NIGHT/SUNDAY TIMEFRAME. TIMING WILL BE KEY FOR PRECIP CHANCES AS DECENT MID LEVEL SUPPORT WILL HAVE 60-80M HEIGHT FALLS AND A -35C COLD POOL WHICH WOULD SUPPORT DIURNALLY DRIVEN SHOWERS. MEANWHILE...SOUTHERN STREAM ENERGY WILL FEED INTO STATIONARY BOUNDARY IN THE GULF AND GENERATE LOW PRESSURE DEVELOPMENT THAT WILL MOVE UP ALONG WESTERN ATLANTIC JUST OFF THE EAST COAST AS IT PHASES WITH THE NORTHERN STREAM. WILL THEN SEE A TRANSITION TO A MORE ZONAL PATTERN WILL AS STRONG JET DYNAMICS COME ONSHORE IN THE WEST COAST TO BEGIN NEXT WEEK. THIS WILL RESULT IN A GRADUAL WARM- UP MON-WED WITH HIGHS TOPPING NEAR 10F ABOVE NORMAL BY THE END OF THE PERIOD. A RETURN OF RAIN CHANCES WILL ACCOMPANY THE WARMER WX AS LOW PRESSURE DEVELOPING IN THE PLAINS EVENTUALLY LEADS TO A RETURN FLOW FROM THE GULF. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 812 PM EDT WED MAR 16 2016 VFR MET CONDITIONS THROUGH THE FORECAST PERIOD. A FEW UPSTREAM SHOWERS SHOULD CONTINUE TO DECAY AS THEY PUSH EWD FROM NORTHERN ILLINOIS INTO MORE SUBSIDENT/DRIER REGIME. RESUMPTION OF DEEPER MIXING BY MID/LATE AM FOR HIGHER SUSTAINED/GUSTS THOUGH WITH SUBSTANTIALLY WEAKER FLOW THAN SEEN TODAY...AS INTENSE SURFACE LOW OVER LAKE SUPERIOR WEAKENS AND MOVES INTO FAR SOUTHERN QUEBEC BY THU EVENING. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...MURPHY SHORT TERM...FISHER LONG TERM...JAL AVIATION...MURPHY VISIT US AT WW.WEATHER.GOV/IWX FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Mar 16, 4:24 AM EDT, 16 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 424 AM EDT WED MAR 16 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-170830- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 424 AM EDT WED MAR 16 2016 /324 AM CDT WED MAR 16 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR TODAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO BETWEEN 45 AND 55 MPH ARE EXPECTED...ESPECIALLY THIS AFTERNOON. WINDS WILL DIMINISH SOME THIS EVENING BUT STILL REMAIN IN THE 15 TO 25 MPH RANGE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT ANY REPORTS OF WIND DAMAGE IS WELCOME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-170830- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 424 AM EDT WED MAR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. CONDITIONS HAZARDOUS TO SMALL CRAFT WILL PERSIST OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 10:48 PM EDT | Special Weather Statement | IWX | DeKalb, Noble | 57 min |
| Mar 16, 10:58 PM EDT | Special Weather Statement | IWX | Elkhart, Saint Joseph | 62 min |
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.